Alert archive / New York / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 20, NWS Buffalo, NY

April 29, 20254 counties in New York

NWS Buffalo, NY issued this severe thunderstorm warning at Apr 29, 2025, 4:31 PM EDT for 4 counties in New York. It was in force for 49 min. 21 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2025, 4:31 PM EDT (20:31 UTC)
Expired
Apr 29, 2025, 5:20 PM EDT
In force
49 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Cayuga County, NY, Ontario County, NY, Oswego County, NY, Wayne County, NY

The radar

The Ft Drum radar (KTYX), 103 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 4:32 PM EDTTSTM WND DMG1 Ne Manchester, NYLarge tree down partially blocking Route 96.
Apr 29, 4:32 PM EDTHAIL 0.751 Se Shortsville, NYReport from mPING: Dime (0.75 in.).
Apr 29, 4:34 PM EDTTSTM WND DMG3 Ne Shortsville, NYPower pole down on car.
Apr 29, 4:34 PM EDTTSTM WND DMGShortsville, NYTree down on house on East Ave.
Apr 29, 4:35 PM EDTTSTM WND DMG1 S Clifton Springs, NYPower pole snapped.
Apr 29, 4:35 PM EDTTSTM WND DMG1 W Clifton Springs, NYTree down on house on West Main St.
Apr 29, 4:37 PM EDTTSTM WND DMG2 Nw Phelps, NYGarage destroyed.
Apr 29, 4:37 PM EDTTSTM WND DMGClifton Springs, NYTree down on a house and powerlines.
Apr 29, 4:38 PM EDTTSTM WND DMGClifton Springs, NYTree down on an unoccupied car.
Apr 29, 4:40 PM EDTTSTM WND DMG1 Nw Phelps, NYDelayed report. Tree on a house in Mcburney road in Phelps.
Apr 29, 4:40 PM EDTTSTM WND DMG1 Nw Phelps, NYTree down on a house with roof damage on Mary Ave.
Apr 29, 4:40 PM EDTTSTM WND DMG1 Wnw Clifton Springs, NYTrees and powerlines down along Stephens St.
Apr 29, 4:40 PM EDTTSTM WND DMG2 Ne Clifton Springs, NY*** 1 INJ *** Tree down on mobile home with significant damage. 1 occupant injured.
Apr 29, 4:40 PM EDTTSTM WND DMG2 Ne Clifton Springs, NYTree down on mobile home.
Apr 29, 4:40 PM EDTTSTM WND DMG2 Nw Phelps, NYRoof damage to several barns.
Apr 29, 4:40 PM EDTTSTM WND DMG3 Ene Phelps, NYLarge tree down blocking Maryland Rd.
Apr 29, 4:40 PM EDTTSTM WND DMG3 Nnw Phelps, NYLarge tree down blocking Route 88.
Apr 29, 4:42 PM EDTTSTM WND DMG3 Nne Phelps, NYLarge tree down blocking all of Cedar Swamp Rd.
Apr 29, 4:56 PM EDTTSTM WND DMG5 Ene Montezuma, NYTree down on Church Street, corrected time.
Apr 29, 5:01 PM EDTTSTM WND DMG5 Ene Montezuma, NYTrees down Church Street. Time estimated from radar.
Apr 29, 5:05 PM EDTTSTM WND DMGPort Byron, NYDelayed report. Multiple trees and wired down in the village of Port Byron and the town of Mentz.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 19 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 3:26 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2025-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2025-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1790 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

547 
WUUS51 KBUF 292031
SVRBUF
NYC011-069-075-117-292130-
/O.NEW.KBUF.SV.W.0020.250429T2031Z-250429T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
431 PM EDT Tue Apr 29 2025

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Southeastern Wayne County in western New York...
  Cayuga County in central New York...
  Southwestern Oswego County in central New York...
  Northeastern Ontario County in western New York...

* Until 530 PM EDT.

* At 431 PM EDT, a severe thunderstorm was located near Clifton
  Springs, or near Canandaigua, moving east at 55 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Volney, Fulton, Lyons, Seneca Lake State Park, South Hannibal,
  Pennellville, Rose, Geneva, Palmyra, and Granby Center.

This includes Interstate 90 between exits 40 and 43.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4321 7623 4324 7626 4320 7627 4323 7631
      4323 7648 4315 7647 4314 7649 4311 7647
      4310 7650 4303 7650 4301 7696 4287 7696
      4285 7698 4287 7727 4303 7732 4339 7631
TIME...MOT...LOC 2031Z 256DEG 46KT 4296 7723 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Apffel
4 follow-up statements
822 
WWUS51 KBUF 292040
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
440 PM EDT Tue Apr 29 2025

NYC011-069-075-117-292130-
/O.CON.KBUF.SV.W.0020.000000T0000Z-250429T2130Z/
Wayne NY-Cayuga NY-Oswego NY-Ontario NY-
440 PM EDT Tue Apr 29 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHEASTERN WAYNE...CAYUGA...SOUTHWESTERN OSWEGO AND
NORTHEASTERN ONTARIO COUNTIES...

At 440 PM EDT, a severe thunderstorm was located over Phelps, or 9
miles northwest of Geneva, moving east at 55 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Volney, Fulton, Lyons, South Hannibal, Savannah, Pennellville, Cato,
Port Gibson, Conquest, and Rose.

This includes Interstate 90 between exits 40 and 42.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 4321 7623 4324 7626 4320 7627 4323 7631
      4323 7648 4315 7647 4314 7649 4311 7647
      4310 7650 4303 7650 4301 7696 4292 7696
      4290 7705 4292 7715 4304 7719 4339 7631
TIME...MOT...LOC 2040Z 256DEG 46KT 4299 7708 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Apffel
690 
WWUS51 KBUF 292052
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
452 PM EDT Tue Apr 29 2025

NYC069-292101-
/O.CAN.KBUF.SV.W.0020.000000T0000Z-250429T2130Z/
Ontario NY-
452 PM EDT Tue Apr 29 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ONTARIO COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central and western New York.

&&

LAT...LON 4321 7623 4324 7626 4324 7627 4323 7626
      4320 7627 4323 7631 4323 7648 4315 7647
      4314 7649 4311 7647 4310 7650 4303 7650
      4301 7697 4302 7699 4306 7701 4311 7701
      4339 7631
TIME...MOT...LOC 2051Z 256DEG 46KT 4303 7688 

$$

NYC011-075-117-292130-
/O.CON.KBUF.SV.W.0020.000000T0000Z-250429T2130Z/
Wayne NY-Cayuga NY-Oswego NY-
452 PM EDT Tue Apr 29 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHEASTERN WAYNE...CAYUGA AND SOUTHWESTERN OSWEGO COUNTIES...

At 451 PM EDT, a severe thunderstorm was located near Clyde, or 8
miles north of Waterloo, moving east at 55 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Volney, Fulton, Lyons, South Hannibal, Savannah, Pennellville, Cato,
Conquest, Rose, and Hinmansville.

This includes Interstate 90 near exit 40.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 4321 7623 4324 7626 4324 7627 4323 7626
      4320 7627 4323 7631 4323 7648 4315 7647
      4314 7649 4311 7647 4310 7650 4303 7650
      4301 7697 4302 7699 4306 7701 4311 7701
      4339 7631
TIME...MOT...LOC 2051Z 256DEG 46KT 4303 7688 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Apffel
171 
WWUS51 KBUF 292106
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
506 PM EDT Tue Apr 29 2025

NYC117-292116-
/O.CAN.KBUF.SV.W.0020.000000T0000Z-250429T2130Z/
Wayne NY-
506 PM EDT Tue Apr 29 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central New York.

&&

LAT...LON 4321 7623 4324 7626 4324 7627 4323 7626
      4320 7627 4323 7631 4323 7648 4315 7647
      4314 7649 4311 7647 4310 7650 4303 7650
      4303 7667 4313 7669 4322 7669 4339 7631
TIME...MOT...LOC 2106Z 256DEG 46KT 4308 7662 

$$

NYC011-075-292130-
/O.CON.KBUF.SV.W.0020.000000T0000Z-250429T2130Z/
Cayuga NY-Oswego NY-
506 PM EDT Tue Apr 29 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR CAYUGA AND SOUTHWESTERN OSWEGO COUNTIES...

At 506 PM EDT, a severe thunderstorm was located near Weedsport, or
10 miles north of Auburn, moving east at 55 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Volney, Fulton, South Hannibal, Pennellville, Port Byron, Cato,
Conquest, Phoenix, Ira, and Weedsport.

This includes Interstate 90 near exit 40.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 4321 7623 4324 7626 4324 7627 4323 7626
      4320 7627 4323 7631 4323 7648 4315 7647
      4314 7649 4311 7647 4310 7650 4303 7650
      4303 7667 4313 7669 4322 7669 4339 7631
TIME...MOT...LOC 2106Z 256DEG 46KT 4308 7662 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Apffel
456 
WWUS51 KBUF 292120
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
520 PM EDT Tue Apr 29 2025

NYC011-075-292129-
/O.CAN.KBUF.SV.W.0020.000000T0000Z-250429T2130Z/
Cayuga NY-Oswego NY-
520 PM EDT Tue Apr 29 2025

...THE SEVERE THUNDERSTORM WARNING FOR CAYUGA AND SOUTHWESTERN OSWEGO
COUNTIES IS CANCELLED...

The storm which prompted the warning has moved out of the area and 
replaced by another warning downstream. Therefore, the warning has 
been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central New York.

&&

LAT...LON 4321 7623 4324 7626 4324 7627 4323 7626
      4320 7627 4323 7631 4323 7648 4315 7647
      4314 7649 4311 7647 4310 7650 4303 7650
      4303 7667 4313 7669 4322 7669 4339 7631
TIME...MOT...LOC 2117Z 256DEG 46KT 4312 7638 

$$

Apffel

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 2:26 PM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Apr 29, 2:26 PM EDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
226 PM EDT Tue Apr 29 2025

.SYNOPSIS...
In the wake of a cold frontal passage early tonight...it will become
notably cooler for Wednesday with temperatures a solid 20 degrees
lower than those from today. Canadian high pressure will support a
wealth of sunshine though that will help to temper the cooler
weather. A large...slow moving storm system will then encourage
increasingly widespread showers and possible thunderstorms for later
Thursday into Friday.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
...Enhanced Risk for Severe Weather into Early This Evening...

A cold front will push through the region early this evening. While
a mid level cap through early afternoon was helping to suppress
convection...increasingly unstable air ahead of this boundary will
combine with 40 kts of shear and enhanced lift from a 130 kt over
srn Ontario to promote some showers and possible strong to severe
thunderstorm activity between 4 and 9 PM. The primary severe
weather threat from this convection will be straight line winds...
but given the highly sheared environment...discrete organized
cells out ahead of the front will have the potential to produce
isolated tornadoes. In both cases...the highest risk for severe
weather will be across the western Southern Tier...Genesee
valley and western Finger Lakes regions.

In the wake of the front this evening...the showers and
thunderstorms will quickly end from the northwest with partial
clearing overnight. After a very mild night last night (Mon nt)...
temps will tumble into the 30s for most areas. These values will be
very similar to those experienced on Sunday night.

Canadian high pressure will settle across the Lower Great Lakes on
Wednesday...and this will lead to wall to wall sunshine but with
temperatures only topping out in the 50s.

Starlit skies Wednesday evening will then give way to some cirrus
and alto-cu overnight...as a developing H925-70 baroclinic zone (ie
warm front) will take shape over Lake Erie and western Pennsylvania.

Lastly...I'd like to thank those that have found my discussions and
meteorological insight useful in their day to day planning. These
past 34 years have been a GREAT ride. Looking forward to retirement.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
The next potent shortwave trough will round the base on an incoming
longwave trough Thursday tracking east across the Upper Great Lakes
supporting surface low pressure to track northeast across Illinois
and into the Central Great Lakes Thursday and Thursday night.
Initially a warm front will lift across the area throughout the day
Thursday supporting showers and thunderstorms. A few downpours may
be heavy at times due to the combination of a 45kt low level jet and
moisture from the Gulf advects north and increases PWAT values
towards an inch and a quarter to an inch and a half.

As the shortwave trough lifts northeast across the eastern Great
Lakes Friday, the cold front associated with the aforementioned
surface low will sweep across the region. As such, showers and
embedded thunderstorms will pass across the region, with the best
location for thunder lying across the eastern portions of the area
due to better daytime heating and destabilization. Scattered showers
will then linger Friday night through Saturday night as the trough
passes across the region.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
Weak cyclonic flow will linger through Sunday, especially across the
Northeast will support plenty of diurnal cumulus clouds. Upper level
ridging will then build east across the Great Lakes region Monday
and Tuesday, supporting a broad surface high and the likelihood for
dry weather. However, there continues to remain hints of a cut off
low to develop supporting Atlantic moisture to advect into the
region, which would lead to a more pessimistic forecast.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
VFR conditions will be in place into this evening...although there
will be an increasing risk for showers and strong thunderstorms.
Short lived MVFR conditions along with potential wind gusts over 50
knots will accompany the stronger storms. The highest chance for the
strong convection will be over the western Srn Tier...Genesee valley
and western Finger Lakes region. Through this evening...many of the
TAF sites will also experience wind gusts to 30 to 35 knots.

In the wake of the convection...skies will partially clear
overnight. There will be some areas that experience a few hours of
MVFR cigs though...mainly across the western Southern Tier and also
east of Lake Ontario.

Canadian high pressure will then support VFR weather with notably
weaker winds on Wednesday.

Outlook...

Thursday...VFR deteriorating to MVFR/IFR with showers developing.
Slight chance of thunderstorms.
Friday...MVFR/IFR with showers likely and a slight chance of
thunderstorms.
Saturday...Mainly VFR with scattered showers.
Sunday...VFR weather.

&&

.MARINE...
Fresh to strong southwesterlies will be in place into early this
evening ahead of an approaching cold front. Widespread small craft
advisories are in place...but are scheduled to drop off during the
course of tonight as winds and waves lower in the wake of the front.

Moderate northwesterlies will then be in place early Wednesday ahead
of an area of Canadian high pressure. These winds will back to the
southwest in the afternoon. Waves will average below small craft
advisory criteria.

Light winds and negligible waves can then be expected for Wednesday
night...as the aforementioned area of high pressure will move
through the region.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 11 PM EDT this evening for LEZ020.
         Small Craft Advisory until 2 AM EDT Wednesday for LEZ040-
         041.
         Small Craft Advisory until 11 PM EDT this evening for
         LOZ030.
         Small Craft Advisory until 6 AM EDT Wednesday for LOZ042.
         Small Craft Advisory until 8 AM EDT Wednesday for
         LOZ043>045.
         Small Craft Advisory until 2 AM EDT Wednesday for
         SLZ022-024.

&&

SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...EAJ
LONG TERM...EAJ
AVIATION...RSH
MARINE...RSH
Hazardous weather outlook, Apr 29, 4:49 AM EDT, 11 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
449 AM EDT Tue Apr 29 2025

NYZ003>008-013-014-021-300900-
Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Livingston-
Ontario-Allegany-
449 AM EDT Tue Apr 29 2025

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Strong to severe thunderstorms are expected to blossom this afternoon
and evening ahead of a strong cold front. Most of the region is
under an enhanced risk for severe thunderstorms. Damaging winds,
large hail, and an isolated tornado are all threats with these
storms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ043>045-063>065-SLZ022-024-300900-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
449 AM EDT Tue Apr 29 2025

This Hazardous Weather Outlook is for portions of Lake Ontario and
Saint Lawrence River.

.DAY ONE...Today and tonight.

Strong to severe thunderstorms are expected to blossom this
afternoon and evening ahead of a strong cold front. Damaging winds
and large hail are the primary threats.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001-002-010>012-019-020-085-300900-
Niagara-Orleans-Northern Erie-Genesee-Wyoming-Chautauqua-Cattaraugus-
Southern Erie-
449 AM EDT Tue Apr 29 2025

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Strong to severe thunderstorms are expected to blossom this
afternoon and evening ahead of a strong cold front. Most of the
region is under an enhanced risk for severe thunderstorms. Damaging
winds, large hail, an isolated tornado and flash flooding are all
threats with these storms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a marginal risk for strong to severe thunderstorms Thursday
and Thursday night. Damaging winds and heavy rain are the primary
threats for this event.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042-062-300900-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
449 AM EDT Tue Apr 29 2025

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Today and tonight.

Strong to severe thunderstorms are expected to blossom this afternoon
and evening ahead of a strong cold front. Damaging winds and large
hail are the primary threats.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a marginal risk for strong to severe thunderstorms Thursday
and Thursday night. Damaging winds are the primary threat for this
event.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Local storm report, Apr 29, 4:12 PM EDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
412 PM EDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     Hail             Avon                    42.91N 77.75W
04/29/2025  M0.75 Inch       Livingston         NY   Public

&&
Local storm report, Apr 29, 4:15 PM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
415 PM EDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     Hail             2 NNE Holland           42.66N 78.54W
04/29/2025  E1.00 Inch       Erie               NY   Public

&&
Local storm report, Apr 29, 4:16 PM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
416 PM EDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     Tstm Wnd Dmg     1 SSW Linwood           42.88N 77.94W
04/29/2025                   Livingston         NY   911 Call Center

            Trees, powerlines, and power poles down in
            the Town of York.

0404 PM     Tstm Wnd Dmg     Avon                    42.91N 77.75W
04/29/2025                   Livingston         NY   911 Call Center

            Trees, powerlines, and power poles down.

&&

Hitchcock
Local storm report, Apr 29, 4:17 PM EDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
417 PM EDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     Hail             2 E Avon                42.91N 77.70W
04/29/2025  M0.75 Inch       Livingston         NY   Public

            Report from mPING: Dime (0.75 in.).

0406 PM     Hail             Avon                    42.91N 77.75W
04/29/2025  E0.75 Inch       Livingston         NY   Public

            Report from mPING: Dime (0.75 in.).

0358 PM     Hail             1 W Colden              42.65N 78.70W
04/29/2025  E0.50 Inch       Erie               NY   Public

            Report from mPING: Half-inch (0.50 in.).

&&

Hitchcock

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 3:59 AM EDTSmall Craft AdvisoryBUF27 hr
Apr 29, 3:08 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Livingston, Wyoming52 min
Apr 29, 3:49 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Ontario, Wayne56 min
Apr 29, 3:50 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Wyoming55 min
Apr 29, 4:00 PM EDTSevere Thunderstorm WarningBUFMonroe, Wayne28 min
Apr 29, 4:01 PM EDTSpecial Marine WarningBUF59 min
Apr 29, 4:23 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Ontario, Wyoming38 min
Apr 29, 4:29 PM EDTSpecial Marine WarningBUF24 min
Apr 29, 5:05 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua55 min
Apr 29, 5:14 PM EDTSevere Thunderstorm WarningBUFCayuga, Lewis, Oswego45 min
Apr 29, 5:26 PM EDTSpecial Marine WarningBUF23 min
Apr 29, 5:42 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Erie, Livingston, Monroe, Ontario and 2 more48 min
Apr 29, 7:47 PM EDTSpecial Marine WarningBUF47 min
Apr 29, 7:57 PM EDTSpecial Marine WarningBUF35 min

Nearby

Severe Thunderstorm Warnings in New York, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.